# SDR VQI2014F00012

- Difficulty date: December 17, 2013
- Submitted: May 2, 2014
- Operation: Air carrier
- Aircraft: N524VA
- Make and model: Airbus A319-112
- Aircraft serial: 3204
- Aircraft time: 21,739 hours, 7,947 cycles
- Engine: Cfmint CFM565B6P
- System (JASC): 7320 · Fuel Controlling System
- Part: Hmu
- Part number: 536
- Part serial: WYGB7201
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING CRUISE, CREW RECEIVED NR 1 ENGINE, NR 2 ENGINE OVER LIMIT ECAM EMESSAGE WITH ASSOCIATED FUEL CONTROL FAULT AND HMU, FMV, ENGINE 1A, 1B, CREW FOLLOWED SHUTDOWN PROCEDURE FOR NR 1 ENGINE AND SENT ACARS MESSAGE TO DISPATCH WITH MSG " ENGINE 1 PRECAUTION SHUTDOWN, DIVERTING, ETA 10 MIN.  DISPATCHER ADVISED MCC AND ACFT LANDED AT DIVERSION AIRPORT WITHOUT DECLARING AN EMERGENCY.  ONCE ON THE GROUND, MAINTENANCE CONTROL REQUESTED FADEC TEST AND N2 MAX VALUE WAS RECORDED AT 106.7 PERCENT FOR 82 SECONDS.  AMM REF 72-00-00-200-008-A, CORE ENGINE, N2, OVERSPEED INSPECTIONS: IF CORE ENGINE SPEEDS EXCEEDS 105.8 PERCENT, SHUTDOWN, REMOVE ENGINE AND RETURN TO SHOP FOR OVERSPEED INSPECTIONS.  CONTINUITY CHECKS PERFORMED ON HMU AND ECU IAW TSM 73-10-00-810 AND ECU CHECKS WERE OUT OF LIMITS WITH J8 CONTINUITY PIN 27 AND 28 TO GROUND OPEN.  UPDATE: 4/23/2014: THE FMV WENT FULL OPEN AS THE DFDR RECORDED A CHB COMMAND/POSITION FAULT.  THERE WERE NO LATCHED ELECTRICAL FAULTS.  AFTER THOROUGH INVESTIGATION OF THE HMC AND FADEC, CFM IS UNABLE TO CONFIRM ANY CAUSE OF THE FMV MALFUNCTION.  THEY DO NOT EVEN SUGGEST ANY LIKELY OR PROPOSED CAUSE.  THIS WAS A LOTC EVENT.  THIS INVESTIGATION SEEMS TO INDICATE THA THE ENGINE DOES NOT MEET THE DESIGN REQUIREMENTS OF THE 14 CFR 33.28, D, 2.
